Hail, Albany
- When
- August 29, 4:40 PM MST
- Where
- Albany County, Laramie
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.320, -105.580
A thunderstorm briefly strengthened over laramie, Wy. and produced some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm briefly strengthened over laramie, Wy. and produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 29, 2:25 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT SAT AUG 29 2009 .SHORT TERM...TONIGHT THROUGH MONDAY... WELL DEFINED UPPER CLOSED LOW SPINNING ACROSS THE PAC NW WILL CONTINUE TO DETACH FROM THE MAIN WESTERLIES WHICH HAVE BEEN SHOVED NORTH ACROSS CANADA BY THE DOWNSTREAM UPPER HIGH. TEMPERATURES HAVE BEEN RUNNING A FEW DEGREES COOLER THUS FAR TODAY...THUS LIMITING AVAILABLE INSTABILITY. A FEW SHOWERS HAVE MANAGED TO DEVELOP HOWEVER OVER THE PAST FEW HOURS FOR AREAS WEST OF THE LARAMIE RANGE. HOWEVER SFC DEWPOINTS HAVE ONLY BEEN IN THE 30S ACROSS THIS AREA...THUS WOULD NOT EXPECT MUCH MORE THAN SPRINKLES TO BE REACHING THE GROUND. THIS UPPER LOW WILL SLOWLY DRIFT ESE TOWARDS THE CWA THROUGH THE REST OF THE NIGHT. ISOLATED SHOWERS WITH POSSIBLY A BIT OF EMBEDDED LIGHTNING WILL CONTINUE TO AROUND SUNSET BEFORE DISSIPATING. INSTABILITIES ARE NOT IMPRESSIVE AT ALL...THUS DO NOT ANTICIPATE ANY SUBSTANTIAL CONVECTIVE ORGANIZATION. SOUTHEAST FLOW WILL STRENGTHEN FURTHER OVERNIGHT ADVECTING BETTER MOISTURE INTO THE CWA. MODELS ARE HINTING AT PERHAPS SOME SHOWERS DEVELOP TOWARDS DAWN ACROSS SE PORTIONS OF THE AREA...SO HAVE MAINTAINED WEAK PRECIP CHANCES THERE. ALSO...AS MOISTURE IS ADVECTED NORTHWARD ENCOUNTERING HIGHER TERRAIN...EXPECT AT LEAST PATCHY FOG TO FORM SOUTH OF A LARAMIE TO WHEATLAND TO KIMBALL LINE. THE UPPER LOW WILL INCH FURTHER SE FOR SUNDAY AND WITH BETTER MOISTURE IN PLACE EXPECT A BETTER COVERAGE AND ORGANIZATION OF STORMS ON SUNDAY AFTERNOON. INSTABILITIES STILL NOT ALL THAT IMPRESSIVE...ALBEIT BETTER THAN TODAY. ANOTHER LIMITING FACTOR OF CONVECTIVE ORGANIZATION IS THE WEAK MID-LEVEL FLOW...WHICH WILL YIELD POOR SHEAR VALUES. SOUTHEAST FLOW WILL CONTINUE INTO SUNDAY NIGHT AS WELL...SO ANOTHER ROUND OF FOG WILL BE POSSIBLE...ESPECIALLY EAST OF THE LARAMIE RANGE EARLY MONDAY MORNING. THE UPPER LOW WILL WEAKEN AS IT PASSES NORTH OF THE CWA ON MONDAY...THOUGH GIVEN ITS PROXIMITY AND THE CONTINUED ABUNDANT LAYERED MOISTURE ANOTHER ROUND OF AFTERNOON CONVECTION IS EXPECTED. MORE CLOUDS AND MOISTURE ON SUNDAY WILL YIELD COOLER AFTERNOON TEMPERATURES FOR SUNDAY. THIS WILL CHANGE HOWEVER FOR MONDAY AS THE MID-LEVEL THERMAL RIDGE SHIFTS EAST TOWARDS THE AREA BOOSTING TEMPERATURES BACK TO NEAR NORMAL. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY. A WEAK BUT PERSISTENT UPPER SHORT WAVE SLOWLY RIDES UP AND OVER A UPPER RIDGE ACROSS THE ROCKIES MONDAY NIGHT AND TUESDAY... PASSING JUST NORTH OF THE AREA TUESDAY NIGHT AND WEDNESDAY. SHOWERS OR STORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT ACROSS NORTHERN SECTIONS...AS RETURN SOUTH-SOUTHEAST FLOW FROM A SURFACE HIGH OVER THE MIDWEST PUSHES MOISTURE NORTH...AHEAD OF A PACIFIC COOL FRONT/LEE TROUGH. AS THE WEAK SHORT WAVE MOVES EAST WITH THE SURFACE TROUGH...THE UPPER RIDGE BUILDS BACK OVER THE AREA. AFTERNOON HEATING WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE LARAMIE RANGE AND SOUTHERN MOUNTAINS THROUGH THE WEEKEND. && .AVIATION... ISOLATED SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE UNTIL AROUND SUNSET PRIMARILY AT THE KLAR AND KCYS TERMINALS. EXPECT THIS ACTIVITY TO BE WEAK AND DISORGANIZED. SOUTHEAST FLOW WILL STRENGTHEN TONIGHT...STREAMING BETTER MOISTURE NORTHWARD INTO AREAS EAST OF THE MOUNTAINS. SO EXPECT MVFR AND IFR CIGS TO DEVELOP LATE TONIGHT/EARLY SUNDAY MORNING AT THE KCYS AND KSNY AND KBFF TERMINALS. THESE LOW CLOUDS/FOGS WILL BURN OFF BY MID- MORNING. BETTER THUNDERSTORM CHANCES WILL RETURN FOR SUNDAY AFTERNOON. && .FIRE WEATHER... MOISTURE VALUES WILL BE ON THE INCREASE ACROSS THE DISTRICT OVER THE COMING DAYS...SO EXPECT FANTASTIC HUMIDITY RECOVERIES... ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE LARAMIE RANGE. CAN EVEN EXPECT SOME LOW CLOUD/FOG FORMATION LATE TONIGHT AND AND AGAIN LATE SUNDAY NIGHT ACROSS THESE LOCATIONS. ELSEWHERE HUMIDITY RECOVERIES WILL GOOD. MOISTURE CHANCES WILL ALSO BE ON THE INCREASE FOR SUNDAY AND MONDAY AS A DISTURBANCE SLOWLY MEANDERS THROUGH NRN WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM...EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT SAT AUG 29 2009 NEZ001>003-019>021-054-055-WYZ059>070-301100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1144 AM MDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SUNDAY THROUGH TUESDAY. THE BEST CHANCES ARE ON MONDAY AFTERNOON AND EVENING WHERE A FEW OF THE STORMS EAST OF THE MOUNTAINS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MDT SAT AUG 29 2009 WYZ065-066-292345- LARAMIE RANGE-LARAMIE VALLEY- 453 PM MDT SAT AUG 29 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 545 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUTTON LAKE...OR 12 MILES SOUTHWEST OF LARAMIE...MOVING EAST AT 20 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 312 AND 332.
The Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187213.